Alert archive / Tennessee / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this winter weather advisory at Jan 31, 2021, 2:05 PM CST for 12 counties in Tennessee. It took effect at Feb 1, 2021, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2021, 2:05 PM CST (20:05 UTC)
- In effect from
- Feb 1, 2021, 12:00 AM CST
- Expired
- Feb 2, 2021, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 602 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS44 KOHX 312005 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 205 PM CST Sun Jan 31 2021 TNZ010-011-031>034-064>066-078>080-011200- /O.NEW.KOHX.WW.Y.0004.210201T0600Z-210202T0000Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 205 PM CST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 2 inches, with locally higher amounts possible. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow may continue into the evening Monday and early overnight hours Tuesday for higher elevations on the Cumberland Plateau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
515 WWUS44 KOHX 010915 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 315 AM CST Mon Feb 1 2021 TNZ010-011-031>034-064>066-078>080-012100- /O.CON.KOHX.WW.Y.0004.000000T0000Z-210202T0000Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 315 AM CST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations 1 to 3 inches. * WHERE...Cumberland Plateau Region of Middle Tennessee. * WHEN...Until 6 PM CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow may continue into the evening Monday and early overnight hours Tuesday for higher elevations across Cumberland Plateau Region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 21
897 WWUS44 KOHX 012002 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 202 PM CST Mon Feb 1 2021 TNZ010-011-031>034-064>066-078>080-020600- /O.EXT.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 202 PM CST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of around a half inch for most, and up to 2 inches at higher elevations. * WHERE...Portions of Middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
512 WWUS44 KOHX 020223 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 823 PM CST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT... TNZ010-031-064-078-020330- /O.CAN.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/ Clay-Jackson-De Kalb-Warren- Including the cities of Celina, Gainesboro, Smithville, and McMinnville 823 PM CST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... A few flurries or periods of drizzle will taper off after midnight. No impacts are expected for the counties that were removed from the advisory. $$ TNZ011-032>034-065-066-079-080-020600- /O.CON.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, and Spencer 823 PM CST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Up to 1 inch at higher elevations. Elsewhere, little to no accumulation accumulation. * WHERE...Portions of Middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 10
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 31, 11:16 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 31, 11:16 AM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1116 AM CST Sun Jan 31 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... 12Z models are starting to come in this morning, and continue to show snow potential for the Cumberland Plateau and areas nearby. The GFS and NAM remain the most bullish with snow amounts, with CAMs and other long term models more in line with current forecast thinking. Cross sections show decent lift and deep moisture along and just west of higher elevations on the Plateau, and 1 to 2 inches of snow potential from midnight tonight through noon Monday. Isolated spots could potentially get up to around 3 inches in the usual locations on the Plateau if conditions line up, but will know more as additional model data comes in. West of the Plateau (western 2/3 of the mid state) looks like a dusting to a few tenths will be possible, however models are keeping temps around to just above freezing, which will make snow difficult to stick, especially for urban areas where roads/buildings will keep ground conditions a little warmer. More to come with the full forecast package this afternoon. && .AVIATION... 18Z TAF DISCUSSION. Low ceilings with MVFR cigs at BNA/MQY/CKV and IFR/LIFR cigs at CSV. Conditions will deteriorate overnight as showers transition to snow showers across the area. Could experience periods of decreased VIS mainly between 07Z and 12Z for BNA/MQY/CKV associated with periods of snow. CSV will likely experience a longer period of decreased vis beginning around 05Z and lasting through the remainder of the TAF period. Timing of the snow could fluctuate, so amendments may be needed. Winds will become more northeasterly this afternoon. Winds will increase overnight with sustained winds between 15 to 20 kts and gusts upwards of 25 kts possible by 15Z tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Adcock
Hazardous weather outlook, Jan 31, 5:08 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CST Sun Jan 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CST Sun Jan 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous snow showers will be possible late tonight. Snowfall accumulations of up to around one half of an inch Cumberland Plateau Region possible, little to no snowfall accumulations elsewhere. Exercise caution while driving on area roadways late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers continuing for locations generally around and east of I-65 Corridor through Monday morning hours. Isolated to scattered snow showers continuing for locations just west of and across Cumberland Plateau Region as afternoon hours progress. Total snowfall accumulations up to an inch Cumberland Plateau Region. A few tenths of snowfall accumulation for locations just west of Cumberland Plateau Region. Exercise caution while driving on area roadways Monday ..SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to relay observed snowfall accumulation reports to NWS Nashville Office. Please relay any information about snowfall accumulation amounts to the NWS while following all local, state, and CDC guidelines. JB Wright
Nearby
Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.